MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.7MM TI CERVICAL SPINE SCREW SLF-DRLG/VARIABLE ANGLE 16MM; INTERVERTEBRAL FUSION DEVICE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.7MM TI CERVICAL SPINE SCREW SLF-DRLG/VARIABLE ANGLE 16MM; INTERVERTEBRAL FUSION DEVICE
Model Number 04.647.836
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
 
Event or Problem Description
It was reported that the patient had a revision procedure on (b)(6) 2018 due to poor angulation of a 16mm zero-p va screw and a hematoma.The patient was initially implanted with a zero-p va cage and two (2) 16mm screws on (b)(6) 2018 due to degenerative disc disease (ddd) at c5-c6.During a follow-up magnetic resonance imaging (mri), the surgeon didn¿t like the angulation of one (1) of the implanted 16mm screws and wanted a screw with a bigger purchase into the vertebral body.There was no issue with the screw.The patient was brought back for a revision to remove a hematoma and they decided to remove the 16mm screw and replace it with a 18mm screw.During the revision procedure, when attempting to implant a zero-p va 18mm self-tapping ¿rescue screw¿ in the implanted zero-p va cage, the screw would not move past 16mm of depth.It spun in place and would not fully seat.The 18mm screw was removed and a new 16mm screw was implanted in its place.No surgical delay and no patient consequence.The zero-p va cage remained implanted along with the one (1) 16mm screw which was never explanted from the (b)(6) 2018 surgery.No surgical delay during the initial surgery.This complaint is linked with (b)(4) to capture the intraoperative event of zero-p va 18mm screw would not move past 16mm of depth, spun in place and would not fully seat.Concomitant devices reported: zero-p cage implant (part # unknown, lot # unknown, quantity # 1), 3.7mm titanium cervical spine screw self-drilling/variable angle 16mm (part # 04.647.836, lot # unknown, quantity # 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).

Brand Name
3.7MM TI CERVICAL SPINE SCREW SLF-DRLG/VARIABLE ANGLE 16MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7391234
Report Number2939274-2018-51388
Device Sequence Number10812041
Product Code OVE
UDI-Device Identifier10705034751368
UDI-Public(01)10705034751368(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.647.836
Device Catalogue Number04.647.836
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2018
Initial Report FDA Received Date04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;